Journals / Türk Toraks Dergisi / 2011 / Cilt: 12 - Sayı: 4

Mesalazine - ınduced lung ınjury

Mesalazin kullanımına bağlı akciğer hasarı

Pages
158–160
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

As mesalazine- induced lung injury is a rare entity, we wished to present this case with literature reviews.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Lung injury related to mesalazine (5-aminosalicylic acid) has rarely been reported in patients with inflammatory bowel diseases.
📊
Key Findings & Data:A 42 year old man with a diagnosis of ulcerative colitis who had been treated by mesalazine for 6 months was admitted to our clinic with shortness of breath.
💡
Conclusion & Impact:As mesalazine- induced lung injury is a rare entity, we wished to present this case with literature reviews.
🔬Design:Review & Systematic Survey
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Lung injury related to mesalazine (5-aminosalicylic acid) has rarely been reported in patients with inflammatory bowel diseases. Patients present with progressive respiratory symptoms and radiographic abnormalities whose genesis may occur from days to years after initiation of therapy. A 42 year old man with a diagnosis of ulcerative colitis who had been treated by mesalazine for 6 months was admitted to our clinic with shortness of breath. There were bilateral inspiratory crackles in the inferior zones on physical examination. Reticulonodulary infiltrations in the middle and lower zones on chest roentgenogram and bilateral diffuse ground- glass opacities and irregular peribronchovascular consolidation areas were seen on thorax CT. A restrictive pattern in the pulmonary functional tests and decreased diffusion capacity were found. Because we considered mesalazine- induced lung injury, we stopped the treatment of mesalazine and gave steroid. The patient’s clinical findings and all investigations then reselved. As mesalazine- induced lung injury is a rare entity, we wished to present this case with literature reviews.

Özet

İnflamatuar barsak hastalığı tanısı almış ve mesalazin (5-aminosalisilik asit) kullanan hastalarda, mesalazine bağlı akciğer hasarı nadir olarak rapor edilmiştir. Hastalar tedavi başlangıcından günler ya da aylar sonra ortaya çıkabilen ilerleyici solunumsal semptomlar ve anormal radyolojik bulgular ile başvurabilmektedir. 6 ay önce ülseratif kolit tanısı ile mesalazin tedavisi başlanmış olan 42 yaşındaki erkek hasta eforla nefes darlığı şikayeti ile kliniğimize yatırıldı. Fizik muayenede; oskültasyonda bilateral bazallerde inspiratuar raller, akciğer grafisinde bilateral orta ve alt zonlarda retikülonodüler infiltrasyon, toraks BT’de yaygın buzlu cam görünümü ve düzensiz peribronkovasküler konsolidasyon alanları, solunum fonksiyon testinde (SFT) restriktif patern ve difüzyon kapasitesinde düşüklük saptandı. Mesalazine bağlı akciğer hasarı düşünülerek mesalazin tedavisi kesilip steroid tedavisi başlandı. Kontrolde hastanın kliniği ve tüm tetkiklerinde düzelme görüldü. Mesalazine bağlı akciğer hasarının nadir görülmesi nedeniyle, literatür bilgileri eşliğinde sunmayı uygun bulduk.

🔖

Cite This Article

AYSOY, E. K., YALNIZ, E., PALA, E. Ö., GÜLER, A., TEKGÜL, S. (2011). Mesalazine - ınduced lung ınjury. Türk Toraks Dergisi, Cilt: 12 - Sayı: 4, 158–160. https://ajindex.com/articles/329516

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (1)

  1. Foster RA, Zande DS, Mergo PJ, et al. Mesalamine–related lung disease: clinical, radiographic, and pathologic manifestations. Inflamm Bowel Dis 2003;9:308-11. [CrossRef] 2. Kuzela L, Vavecka A, Prikazska M, et al. Pulmonary complications in patients with inflammatory bowel disease. Hepatogastroenterology 1999;46:1714-9. 3. Chenivesse C, Bautin N, Wallaert B. Pulmonary manifestation in Crohn’s disease. Eur Resp J 2006;34:151-67. 4. Lazaro M, Garcia–Tejero M, Diaz-Labato S. Mesalamin induced lung disease. Arch Intern Med 1997;154:462. [CrossRef] 5. Bentur L, Lachter J, Koren I, et al. Severe pulmonary disease in association with Crohn’s disease in a 13-year-old girl. Pediatr Pulmonol 2000;29:151-4. [CrossRef] 6. Bitton A, Peppercorn MA, Hanrahan JP, et al. Mesalamineinduced lung toxicity. Am J Gastroenterol 1996;91:1039-40. 7. Haralambou G, Teirstein AS, Gil J, Present DH. Bronchiolitis obliterans in a patient with ulcerative colitis receiving mesalamine. Mt Sinai J Med 2001;68:384-8. 8. Baillie J. Sulfasalazine and pulmonary infiltrates. Am J Gastroenterol 1984;79:7. 9. Ceyhan B. Inflamatuar barsak hastalığı ve akciğer tutulumu. Tüberküloz ve Toraks Dergisi 2006;54:292-8. 10. Butland RJ, Cole P, Citron KM, et al. Chronic bronchial suppuration and inflammatory bowel disease. Q J Med 1981;50:63-75. 11. Tanigawa K, Sugiyama K, Matsuyama H, et al. Mesalazine induced eosinophilic pneumonia. Respiration 1999;66:69-72. [CrossRef] 12. Sviri S, Gafanovich I, Kramer MR, et al. Mesalamine-induced hypersensitivity pneumonitis. J Clin Gastroenterol 1994;24:34-6. [CrossRef] 13. Camus P, Piard F, Ashcroft T, et al. The lung in inflammatory bowel disease. Medicine 1993;72:151-83. [CrossRef] 14. Puntis JWL, Tarlow MJ, Raafat F, et al. Crohn’s disease of the lung. Arch Dis Child 1990;65:1270-1. [CrossRef]